Alabama, 2014Flood in Alabama, May 2, 2014
May 2, 2014 · NWS MOB · 1 event in 1 county or zone
A person was killed after they went around a barricade and fell in a sinkhole left by recent heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A person was killed after they went around a barricade and fell in a sinkhole left by recent heavy rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 2, 6:42 AM CST, 1 hour 18 minutes earlier.
Area forecast discussion, May 2, 6:42 AM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
742 AM CDT FRI MAY 2 2014
.UPDATE...QUICK UPDATE SENT TO REDUCE RAIN CHANCES THIS MORNING BASED
ON LATEST RADAR TRENDS. WILL MAINTAIN A SLIGHT CHANCE IN THE FAR
EASTERN ZONES DUE TO THE MAIN TROUGH AXIS BEING TO OUR WEST...BUT THE
BEST MOISTURE AND LIFT IS QUICKLY SHIFTING EAST. 34/JFB
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 2, 4:08 AM CST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
508 AM CDT FRI MAY 2 2014
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
508 AM CDT FRI MAY 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
PATCHY FOG POSSIBLY BECOMING LOCALLY DENSE REDUCING VISIBILITIES TO
1/4 OF A MILE OR LESS WILL BE POSSIBLE LATE TONIGHT AND EARLY
SATURDAY MORNING. MOTORISTS ARE URGED TO USE EXTREME CAUTION WHEN
DRIVING IN DENSE FOG.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AREAS OF FOG POSSIBLY BECOMING DENSE REDUCING VISIBILITIES TO 1/4 OF A
MILE OR LESS...OCCURRING MOSTLY DURING THE LATE NIGHT AND EARLY
MORNING HOURS...WILL BECOME BETTER DEVELOPED THROUGH MIDWEEK.
MOTORISTS ARE URGED TO USE EXTREME CAUTION WHEN DRIVING IN
DENSE FOG.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH THURSDAY.
GMZ630>635-650-655-670-675-031200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
508 AM CDT FRI MAY 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Flood, Baldwin
- When
- May 2, 8:00 AM CST
- Where
- Baldwin County, Lillian to 2.36 mi SW of Lillian
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 30.400, -87.450
A 91 year old man died after he went around a barricade and fell in a sinkhole.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Florida, May 2 to 3, 2014$5.0 million · 1 event
- Flash Flood in Florida, May 2, 2014$50,000 · 1 event
- Cold in Oklahoma, May 2, 20143 events
- Flooding in Wisconsin, May 2 to 8, 20142 events
- Cold in Texas, May 2, 20142 events
- High Wind in Alaska, May 2 to 3, 2014$2,000 · 63 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520683.